StopDrugs HoustonMarch 26, 2018
Vitamin K Dependent Coagulopathy Associated with Synthetic Cannabinoids (K2/Spice)
Source: Illinois Department of Public Health
This is a follow-up to the IDPH memo sent March 23, 2018. IDPH has received reports of two additional cases of severe bleeding due to a Vitamin K-dependent coagulopathy for a total of six cases reported since March 10, 2018. The cases live in three jurisdictions in the Chicago area and two are related to each other. Individuals in the general population may be at risk. An investigation of this outbreak is currently ongoing. To date, five cases for whom clinical information is available report bleeding from multiple body sites and back pain. All six cases reported using synthetic cannabinoids, also known as K2, synthetic marijuana, fake weed/legal weed, spice, and genie, although many names are used. A common product used by the cases has not yet been identified.